Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 9, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 20, 2018, 4:07 PM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 21, 2018, 9:00 AM CDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 4:07 PM CDT (21:07 UTC)
- In effect from
- Jul 21, 2018, 9:00 AM CDT
- Expired
- Jul 23, 2018, 4:00 AM CDT
- In force
- 43 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
475
WHUS43 KLOT 202107
CFWLOT
LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
407 PM CDT Fri Jul 20 2018
ILZ006-014-INZ001-002-210515-
/O.NEW.KLOT.BH.S.0009.180721T2200Z-180722T2200Z/
Lake IL-Cook-Lake IN-Porter-
407 PM CDT Fri Jul 20 2018
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON...
The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Saturday afternoon
through Sunday afternoon.
* LOCATION...Lake Michigan beaches in Illinois and in Indiana
west of Michigan City.
* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.
* FORECAST WAVE HEIGHTS...3 to 6 feet.
* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.
Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.
Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.
Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.
For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.
&&
$$
MTF10 follow-up statements
675 WHUS43 KLOT 210247 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 947 PM CDT Fri Jul 20 2018 ILZ006-014-211100- /O.EXT.KLOT.BH.S.0009.180721T1400Z-180722T2200Z/ Lake IL-Cook- 947 PM CDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 9 AM CDT SATURDAY THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-211100- /O.EXT.KLOT.BH.S.0009.180721T1800Z-180722T2200Z/ Lake IN-Porter- 947 PM CDT Fri Jul 20 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Indiana west of Michigan City. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
767 WHUS43 KLOT 210903 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 403 AM CDT Sat Jul 21 2018 ILZ006-014-211715- /O.CON.KLOT.BH.S.0009.180721T1400Z-180722T2200Z/ Lake IL-Cook- 403 AM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-211715- /O.CON.KLOT.BH.S.0009.180721T1800Z-180722T2200Z/ Lake IN-Porter- 403 AM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Indiana west of Michigan City. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ BMD
438 WHUS43 KLOT 211659 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1159 AM CDT Sat Jul 21 2018 ILZ006-014-220100- /O.CON.KLOT.BH.S.0009.000000T0000Z-180722T2200Z/ Lake IL-Cook- 1159 AM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ INZ001-002-220100- /O.CON.KLOT.BH.S.0009.180721T1800Z-180722T2200Z/ Lake IN-Porter- 1159 AM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Indiana west of Michigan City. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ JEE
154 WHUS43 KLOT 212050 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 350 PM CDT Sat Jul 21 2018 ILZ006-014-INZ001-002-220500- /O.CON.KLOT.BH.S.0009.000000T0000Z-180722T2200Z/ Lake IL-Cook-Lake IN-Porter- 350 PM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ MTF
111 WHUS43 KLOT 220218 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 918 PM CDT Sat Jul 21 2018 ILZ006-014-INZ001-002-221030- /O.CON.KLOT.BH.S.0009.000000T0000Z-180722T2200Z/ Lake IL-Cook-Lake IN-Porter- 918 PM CDT Sat Jul 21 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...5 to 8 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
162 WHUS43 KLOT 220824 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 324 AM CDT Sun Jul 22 2018 ILZ006-014-INZ001-002-221630- /O.EXT.KLOT.BH.S.0009.000000T0000Z-180723T0300Z/ Lake IL-Cook-Lake IN-Porter- 324 AM CDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet through mid afternoon, then 3 to 5 feet into the early evening. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KMD
590 WHUS43 KLOT 221444 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 944 AM CDT Sun Jul 22 2018 ILZ006-014-INZ001-002-222245- /O.CON.KLOT.BH.S.0009.000000T0000Z-180723T0300Z/ Lake IL-Cook-Lake IN-Porter- 944 AM CDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet through mid afternoon, then 3 to 6 feet into the early evening. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KJB
085 WHUS43 KLOT 222054 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 354 PM CDT Sun Jul 22 2018 ILZ006-014-INZ001-002-230300- /O.CON.KLOT.BH.S.0009.000000T0000Z-180723T0300Z/ Lake IL-Cook-Lake IN-Porter- 354 PM CDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
435 WHUS43 KLOT 230201 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 901 PM CDT Sun Jul 22 2018 ILZ006-014-INZ001-002-230900- /O.EXT.KLOT.BH.S.0009.000000T0000Z-180723T0900Z/ Lake IL-Cook-Lake IN-Porter- 901 PM CDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT MONDAY... * LOCATION...Lake Michigan beaches in Illinois and Indiana. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 to 7 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ MTF
425 WHUS43 KLOT 230903 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 403 AM CDT Mon Jul 23 2018 ILZ006-014-INZ001-002-231015- /O.EXP.KLOT.BH.S.0009.000000T0000Z-180723T0900Z/ Lake IL-Cook-Lake IN-Porter- 403 AM CDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The National Weather Service is Chicago has expired the Beach Hazards Statement. Waves have subsided, but there is still a Moderate Risk of rip currents today. A Moderate Risk means breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. Always have a floatation device with you in the water. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 2:59 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 20, 2:59 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
259 PM CDT Fri Jul 20 2018
.SHORT TERM...
221 PM CDT
Through Saturday...
Low pressure over Southeast Wisconsin will shift over the southern
third of the lake tonight and then weaken as is slowly shifts
southeast. Meanwhile, a surface high pressure ridge currently over
the Northern Plains will slowly move over the Upper Midwest.
Scattered showers are expected through Saturday as the upper level
low rotates over the region. CAPE values remain low thanks to ample
cloud cover. An isolated thunderstorm is possible, but I think we
will mainly see rain showers through tonight. The stronger showers
could produce a period of heavy rain.
Most locations are currently at their high temperatures or have
already seen their high temperatures for the day. Temps may rise
during breaks in the clouds, but highs should be limited to the mid
to upper 70s.
Scattered showers continue tonight with lows in the upper 60s.
The low continues southeast Saturday, but more showers with isolated
thunder are expected. Areas west of a Boone County to Iroquois
County line may see a drier morning, but afternoon scattered showers
are expected as an upper level vorticity streamer approaches the
region. Areas east of a Boone County to Iroquois County line have a
better chance of seeing scattered showers throughout the day. Flow
straight down the lake will likely lead to lake effect rain.
High temperatures should be in the mid 70s. Northwest winds should
gust to 20-25 MPH, but could be a little higher if we have more
efficient mixing.
JEE
&&
.LONG TERM...
259 PM CDT
Saturday night through Friday...
The mid/upper low that will impact the weather for the next couple
of days will continue the chances for showers and some
thunderstorms Saturday night into Sunday, before drier weather and
warmer weather returns early next week. It appears that a mid-
level impulse may shift southward over the area late Saturday
night along the western periphery of the upper low and this would
likely drive the best chances for scattered showers and possibly
a few thunderstorms (especially near the lake) Saturday night
into early Sunday. The chances of precipitation then look to be
on a downward trend from north to south Sunday afternoon as the
upper low/trough continues to weaken and shift over the Ohio
Valley. Expect cool high temperatures in the 70s to around 80 to
continue for Sunday. A high risk for swimming will also continue
on Sunday as onshore northeasterly flow off of Lake Michigan
continues to drive 3 to 6 foot waves for the IL and IN beaches.
Mainly dry weather is expected to set up over the area for much of
next week following the departure and weakening of the upper low.
The only exception to this may be Tuesday afternoon, when a weak
surface tough/cold front may shift over the area and spark off a
few isolated showers or storms. Otherwise, expect warmer
temperatures, especially inland from the lake, where mid 80s will
return. Onshore flow will likely result in cooler temperatures
along the lakeshore.
KJB
&&
.AVIATION...
For the 18Z TAFs...
Rounds of showers will rotate overhead, and the heavier showers
will bring visibility down to MVFR or high end IFR. The thick
cloud cover has limited convective energy, so lightning and
thunder will be isolated at best. MVFR to IFR cigs will continue
into tonight as southwest winds become westerly.
Guidance suggests we could see IFR cigs overnight into Saturday
morning. I didn't have enough confidence to go with broken IFR
cigs, so I kept SCT IFR cigs.
There should be a break in showers at RFD early Saturday morning,
but more scattered showers are expected Saturday afternoon. The
eastern terminals may not get a break in scattered showers. Winds
will be northwest, and MVFR cigs will improve to VFR Saturday
afternoon.
JEE
&&
.MARINE...
259 PM CDT
A slow moving storm system will continue to gradually shift over
southern Lake Michigan tonight through Saturday. As it does so,
expect hazardous wind and wave conditions to continue over the
lake. While wind directions will be primarily out of the east-
northeast across northern portions of the lake tonight, expect
winds to be somewhat variable in direction over the far southern
portion of the lake tonight as the surface low gradually shifts
out over the southern third of the lake. Periods of showers, and
possibly a few thunderstorms will also likely continue, and few
waterspouts will also be possible over the southern third or so of
the lake tonight into Saturday, particularly near the track of
the surface low.
The surface low should settle just inland over northern IN on
Saturday. As this occurs, expect winds to become northerly lake-
wide, with speeds likely increasing up into the 25 to 30 kt range,
with the strongest winds likely setting up over western portions
of the lake into Saturday night. Waves with these northern winds
will likely be in the 5 to 8 feet range, with the highest over the
western half. For this reason, we have issued a small craft
advisory Saturday afternoon through Sunday afternoon for all the
IL and IN near shore waters. While winds will continue to be
northeasterly 10 to 20 kt on Sunday, the waves should gradually be
on a downward trend, especially late in the day.
Light winds and low waves should setup by Monday as this storm
system finally weakens and shifts over the Ohio Valley.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...5 PM Saturday to 5 PM
Sunday.
IN...Beach Hazards Statement...INZ001-INZ002...5 PM Saturday to 5 PM
Sunday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...5 PM Saturday to 5 PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 20, 3:29 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 329 PM CDT Fri Jul 20 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 212030- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 329 PM CDT Fri Jul 20 2018 /429 PM EDT Fri Jul 20 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Flooding Risk. DISCUSSION... Periods of showers and a few thunderstorms are expected across much of the area. While severe thunderstorms are not expected, some of the stronger storms could produce gusty winds to 40 mph across portions of east central IL and northwestern Indiana through early this evening. Some moderate to locally heavy rainfall will also be possible with some of these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Thunderstorm Risk. Limited Lakeshore Flood Risk High Swim Risk Sunday... Limited Thunderstorm Risk. High Swim Risk Tuesday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotters will likely not be needed through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east 20 to 30 mph. LMZ740>745-212030- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 329 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday and Sunday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Tuesday... Limited Thunderstorm Risk. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212030- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan Holland to Whitehall MI 5 nm off shore to mid- line of lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 329 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of the open waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday and Sunday... Limited Thunderstorm Risk. Tuesday... Limited Thunderstorm Risk. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:35 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 55 min |
| Jul 19, 9:26 PM CDT | Special Weather Statement | LOT | Ogle | 49 min |
| Jul 20, 3:00 PM CDT | Small Craft Advisory | LOT | 61 hr |
Nearby
Beach Hazards Statements in Indiana, 2018Beach Hazards Statements in Illinois, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.